Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Short term memory issues. Highly disorientated until statins were stopped. Suggestion?

My 76 yr old husband was often highly disorientated until he stopped taking statins; although he still has short-term memory issues, he no longer goes to the wrong room, or the wrong drawer; he no longer has to keep asking where we are when out. He has not had any problems with his heart and his cholesterol levels were only ever marginally high. Also his diet has much less meat in it now and he has reduced his drinking dramatically to 5-6 units per week and has stopped smoking. We feel he is much better off without the statins, but how can this be evaluated sensibly? What tests could a doctor use to check if the discontinuation is causing serious harm?
Asked On : Sat, 12 Oct 2013
Answers:  1 Views:  13
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
Pediatrician 's  Response
Greetings.
So as you are telling that statins have been stopped. You can check the cholesterol levels of your husband.
One more thing that you have mentioned in the history is that he stopped taking alcohol abruptly then in that case also he can have withdrawal symptoms.
It's better if he gets evaluated by a doctor who can take detailed history and physical examination.
Hope this helps.
Answered: Wed, 16 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor